MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE
Model Number 202.878
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that during an open reduction internal fixation (orif) procedure for the clavicle, the cortex screw head sheared off on tightening in the most medial hole of the lateral clavicle plate.The screw head was retrieved and the screw shaft was retained in the clavicle.The plate is planned to be removed in three to nine (3 ¿ 9) months and the screw shaft will be removed along with it.No surgical delay was encountered as the screw was left as is and the other holes of the plate were filled.This report is for a cortex screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Common device name: additional product code: hrs.Device evaluated by mfr and device manufacture date: part 202.878ts, lot 131p631: manufacturing site: (b)(4).Release to warehouse date: july 05, 2021.Expiration date: june 01, 2026.A manufacturing record evaluation was performed for the sterile lot number, and no non-conformances were identified.Device evaluated by mfr: a photo investigation was completed: analysis of the photo revealed that the screw had no defect found on it.The picture provided does not provide enough evidence in order to confirm the allegation.As the visual device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the cortscr ø2.7 self-tap l18 sst was broken from the threaded shaft, fragment was not returned.Embedded condition cannot be confirmed since x-ray evidence was not provided.A dimensional inspection for the cortscr ø2.7 self-tap l18 sst was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the cortscr ø2.7 self-tap l18 sst would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14598000
Report Number8030965-2022-03681
Device Sequence Number17506183
Product Code HWC
UDI-Device Identifier10886982145086
UDI-Public(01)10886982145086
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number202.878
Device Catalogue Number202.878TS
Device Lot Number131P631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA-LCP CLAVICLE PLATE 2.7 LAT CS1 LE SST
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexMale